Alert archive / Pennsylvania / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this red flag warning at Apr 7, 2010, 10:01 AM EDT for 12 counties in Pennsylvania; 6 counties in West Virginia. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 10:01 AM EDT (14:01 UTC)
- Expired
- Apr 7, 2010, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
Counties Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS81 KPBZ 071401 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1001 AM EDT WED APR 7 2010 PAZ007>009-013>016-020>023-029>032-072215- /O.NEW.KPBZ.FW.W.0002.100407T1401Z-100407T2300Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE- 1001 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IS WARNING THAT GUSTY SOUTHWEST WINDS... COMBINED WITH ABUNDANT SUNSHINE...LOW RELATIVE HUMIDITY...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. SPECIFICALLY THROUGH LATE AFTERNOON...SURFACE WINDS CAN GUST OVER 25 MPH WHILE THE RELATIVE HUMIDITY WILL STAY BELOW 25 PERCENT...AND 10 HOUR FUEL MOISTURE WILL BE LOWER THAN 15 PERCENT. 10 HOUR FUEL MOISTURE HELPS MEASURE THE DRYNESS OF WOODY SUBSTANCES THAT ARE NO MORE THAN THE THICKNESS OF SMALL BRANCHES. THEREFORE OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MDZ001-072215- /O.NEW.KPBZ.FW.W.0002.100407T1401Z-100407T2300Z/ GARRETT- 1001 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IS WARNING THAT GUSTY SOUTHWEST WINDS... COMBINED WITH ABUNDANT SUNSHINE...LOW RELATIVE HUMIDITY...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. SPECIFICALLY THROUGH LATE AFTERNOON...SURFACE WINDS CAN GUST OVER 25 MPH WHILE THE RELATIVE HUMIDITY WILL STAY BELOW 25 PERCENT...AND 10 HOUR FUEL MOISTURE WILL BE LOWER THAN 15 PERCENT. 10 HOUR FUEL MOISTURE HELPS MEASURE THE DRYNESS OF WOODY SUBSTANCES THAT ARE NO MORE THAN THE THICKNESS OF SMALL BRANCHES. THEREFORE OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
455 WWUS81 KPBZ 071705 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 105 PM EDT WED APR 7 2010 WVZ001>004-012-021>023-041-072300- /O.EXA.KPBZ.FW.W.0002.000000T0000Z-100407T2300Z/ HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 105 PM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IS WARNING THAT GUSTY SOUTHWEST WINDS... COMBINED WITH ABUNDANT SUNSHINE...LOW RELATIVE HUMIDITY...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. SPECIFICALLY THROUGH LATE AFTERNOON...SURFACE WINDS CAN GUST OVER 25 MPH WHILE THE RELATIVE HUMIDITY WILL STAY BELOW 25 PERCENT... AND 10 HOUR FUEL MOISTURE WILL BE LOWER THAN 15 PERCENT. 10 HOUR FUEL MOISTURE HELPS MEASURE THE DRYNESS OF WOODY SUBSTANCES THAT ARE NO MORE THAN THE THICKNESS OF SMALL BRANCHES. THEREFORE OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. DURING APRIL AND MAY...WEST VIRGINIA STATE LAW PROHIBITS OPEN AIR BURNING BETWEEN 7 AM AND 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PAZ007>009-013>016-020>023-029>032-072300- /O.CON.KPBZ.FW.W.0002.000000T0000Z-100407T2300Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE- 105 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IS WARNING THAT GUSTY SOUTHWEST WINDS... COMBINED WITH ABUNDANT SUNSHINE...LOW RELATIVE HUMIDITY...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. SPECIFICALLY THROUGH LATE AFTERNOON...SURFACE WINDS CAN GUST OVER 25 MPH WHILE THE RELATIVE HUMIDITY WILL STAY BELOW 25 PERCENT... AND 10 HOUR FUEL MOISTURE WILL BE LOWER THAN 15 PERCENT. 10 HOUR FUEL MOISTURE HELPS MEASURE THE DRYNESS OF WOODY SUBSTANCES THAT ARE NO MORE THAN THE THICKNESS OF SMALL BRANCHES. THEREFORE OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MDZ001-072300- /O.CON.KPBZ.FW.W.0002.000000T0000Z-100407T2300Z/ GARRETT- 105 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IS WARNING THAT GUSTY SOUTHWEST WINDS... COMBINED WITH ABUNDANT SUNSHINE...LOW RELATIVE HUMIDITY...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. SPECIFICALLY THROUGH LATE AFTERNOON...SURFACE WINDS CAN GUST OVER 25 MPH WHILE THE RELATIVE HUMIDITY WILL STAY BELOW 25 PERCENT... AND 10 HOUR FUEL MOISTURE WILL BE LOWER THAN 15 PERCENT. 10 HOUR FUEL MOISTURE HELPS MEASURE THE DRYNESS OF WOODY SUBSTANCES THAT ARE NO MORE THAN THE THICKNESS OF SMALL BRANCHES. THEREFORE OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
349 WWUS81 KPBZ 072302 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 702 PM EDT WED APR 7 2010 MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-021>023- 041-080015- /O.EXP.KPBZ.FW.W.0002.000000T0000Z-100407T2300Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 702 PM EDT WED APR 7 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL BELOW 30 PERCENT IN SOME LOCATIONS...WINDS HAVE WEAKENED THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 1:11 AM EDT, 8 hours 50 minutes earlier.
Area forecast discussion, Apr 7, 1:11 AM EDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 111 AM EDT WED APR 7 2010 .SYNOPSIS... HIGH PRESSURE WILL HOLD ACROSS THE REGION TODAY. A COLD FRONT WILL BRING SHOWERS AND STORMS TO THE AREA LATE TONIGHT AND THURSDAY. NOTICEABLY COOLER AIR WILL FOLLOW THIS SYSTEM FOR FRIDAY. && .NEAR TERM /THROUGH TODAY/... STRONG 50H RIDGE WILL BEGRUDGINGLY MOVE EASTWARD TODAY. WITH RIDGING ALOFT AND DRY AIR IN PLACE...EXPECT A DRY DAY WITH A SLOW INCREASE IN CLOUDS FROM WEST TO EAST. TEMPERATURES UNDER LL SOUTHERLY FLOW WILL BE ABOVE NORMAL. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... ONE LOW WILL PASS ALONG WARM FRONTAL BOUNDARY OVER NORTHERN CWA THIS EVENING...AS THE MAIN SURFACE LOW MOVES INTO OHIO. EXPECT THIS LOW TO MOVE NORTH/NORTHEAST OVER LAKE ERIE THURSDAY MORNING...DRAGGING THE TRAILING COLD FRONT THROUGH DURING THE LATE MORN/EARLY AFT HOURS. HAVE CONTINUED TREND OF SLOWING ONSET OF ACTIVITY STAYING CLOSER TO 12Z ECMWF AND 21Z SREF. GIVEN THE TIMING OF THIS FRONT...LACK OF STRONG INSTABILITY...AND WITH UL LOW WELL NORTH OF THE REGION THURSDAY...DO NOT EXPECT A WIDESPREAD OUTBREAK OF STRONG TO SEVERE STORMS. HOWEVER WITH STRONG FORCING AND MID LEVEL JET MAY SEE ISO SEVERE WITH DAMAGING WINDS AND HAIL. WILL KEEP IN CHC FOR SHOWERS THU NIGHT-FRIDAY FOR MUCH OF THE REGION AS UL TROUGH AND COLDER AIR ALOFT SWINGS THROUGH. ATMOSPHERE SHOULD BE COOL ENOUGH FOR SNOW FLAKES TO MIX IN LATE THU NIGHT/EARLY FRIDAY MORNING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SURFACE HIGH PRESSURE WITH DRIER AIR WILL BUILD IN FOR THE WEEKEND WITH DRY WEATHER EXPECTED. A WEAK LOW PRESSURE SYSTEM WILL CROSS THE GREAT LAKES LATE SUNDAY AND PUSH A WEAK SURFACE FRONT INTO THE OHIO VALLEY SUNDAY NIGHT AND MONDAY...BRINGING A FEW MORE CLOUDS. HIGH PRESSURE IS EXPECTED TO REBUILD FROM THE NORTH TUESDAY. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL THROUGH SATURDAY NIGHT...AND BETWEEN 5 AND 10 DEGREES ABOVE NORMAL SUNDAY THROUGH TUESDAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A LOW PRESSURE EXTENDING FROM THE GREAT LAKES SOUTHWESTWARD TO THE CENTRAL PLAINS WILL MAINTAIN A STRONG PRESSURE GRADIENT AND MODEST LOW LEVEL JET OVER THE OHIO VALLEY THROUGH THE PREDAWN HOURS. THUS, LOW LEVEL WIND SHEAR HAS BEEN INCLUDED FOR ALL TAFS UNTIL DAYBREAK. THEREAFTER, STRONG HEATING AND RESULTING MIXING WILL SUPPORT SOUTHERLY WIND GUSTS OF 20 TO 30 KTS UNTIL EVENING. OTHERWISE, VFR CONDITIONS WILL PREVAIL UNTIL GREAT LAKES LOW PRESSURE DRAGS A COLD FRONT TOWARD THE UPPER OHIO ON THURSDAY MORNING. SHOWERS AND RESTRICTIONS MAY BE EXPECTED WITH THAT FEATURE ALTHOUGH CONFIDENCE IN TIMING OF THE FRONT IS MINIMAL AT THIS TIME GIVEN MODEL WORLD INDECISIVENESS. PARENT UPPER TROUGH IS TIMED TO CROSS THE REGION ON FRIDAY, ACCOMPANIED BY SCATTERED SHOWERS WITH MVFR RESTRICTIONS. IMPROVEMENT TO VFR IS EXPECTED BY THE WEEKEND WITH BUILDING HIGH PRESSURE. && .FIRE WEATHER... A DEEP LAYER OF DRY AIR WILL REMAIN OVER MUCH OF THE AREA THIS MORNING. WINDS WILL STRENGTHEN WITH GUSTS UP TO 20 TO 30 MPH AFTER 14Z. WITH RELATIVE HUMIDITY IN THE UPPER 20S TO LOWER 30S...WILL NEED TO MONITOR CONDITIONS AND MODEL TRENDS FOR FIRE WEATHER TODAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 7, 4:28 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 428 AM EDT WED APR 7 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 428 AM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY...GUSTY WINDS AND LOW FUEL MOISTURE WILL NEED TO BE CLOSELY MONITORED FOR FIRE WEATHER TODAY. RAINFALL EXPECTED LATE TONIGHT...WILL LESSEN THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Pennsylvania, 2010Red Flag Warnings in West Virginia, 2010Red Flag Warnings in Maryland, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.